Texas, 2020

Drought in Texas, February 1 to 29, 2020

February 1 to 29, 2020 · NWS EWX · 15 events in 15 counties and zones

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 10:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 31, 10:50 PM CST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1050 PM CST Fri Jan 31 2020

.UPDATE...
Please see the 06Z aviation forecast discussion below.

&&

.AVIATION...
VFR conditions are expected at area TAF sites through the current
forecast period. Some light radar echoes are noted near SAT and SSF
this evening. However, with dry air in the sub-cloud layer,
precipitation is not expected at SAT or SSF. Otherwise, look for a
decrease in cloud cover overnight as winds remain from the
west/northwest. Wind speeds will remain around 10kt at DRT and less
than 10kt along the I-35 corridor. Mostly clear skies and west to
northwest winds continue tomorrow, with winds trending light and
variable for most areas after 02/00Z.

&&

.PREV DISCUSSION... /ISSUED 943 PM CST Fri Jan 31 2020/

UPDATE...
An area of light rain showers continues south of Highway 90/west of
I-35 this evening. Some light rain is being detected on area surface
observations and with light rain showers expected to remain intact
over the next several hours, we have expanded the mention of showers
farther east into the I-35 and I-37 corridors south of San Antonio.
Only Trace amounts of perhaps a few hundredths of an inch of
precipitation are expected with these light showers. Otherwise, we
have made minor adjustments to the hourly temperatures, dew points
and winds for this evening and overnight.

PREV DISCUSSION... /ISSUED 243 PM CST Fri Jan 31 2020/

SHORT TERM (Tonight through Saturday Night)...
Skies have cleared across much of the area this afternoon with drier
air moving in at the surface. A shortwave trough shown in short
range models like the NAM is evident in the water vapor imagery this
afternoon across West Texas. This shortwave is producing some
isolated showers from Monahans to Fort Stockton and Ozona. A few of
these light showers could reach into northwest Val Verde County late
this afternoon and then move down along the Rio Grande Plains this
evening before midnight. With the drier air at the surface only
light drizzle or a few rain drops are expected in these areas. The
shortwave will be east of the area after midnight tonight. In areas
of the Hill Country and I-35 corridor that should remain mostly
clear through the night, lows will drop into the mid 30s as
radiational cooling takes hold with light winds.

The upper level ridge that has been centered southwest of California
across the Pacific will flatten out into Saturday. This will result
in subsidence across the area and a sunny and warm day on Saturday.
Temperatures will again be back above normal, with afternoon highs
around 70 degrees with light and variable winds. While these
temperatures will be 5-10 degrees above where they should be for the
start of February, it will be a beautiful day. With the warmer day
on Saturday and the loss of the cool northerly flow at the surface
low temperatures Saturday night into Sunday morning will be warmer
than forecast lows tonight. The lows in the low to mid 40s is right
around seasonal normals.

LONG TERM (Sunday through Friday)...
An upper level ridge will move across the Southern Plains Sunday and
a low will move over the southern Baja Peninsula. The upper flow will
become southwesterly by Sunday night. Low level high pressure will
move across South Texas south of our CWA. The surface flow will turn
from westerly to southerly. Temperatures will be warming through the
first half of the week under this regime. Highs Tuesday will be in
the lower to middle 80s across most of the region. The southwesterly
upper flow will continue into the middle of the week as the low gets
absorbed by a deep trough over the western half of the country. A
shortwave trough will move through the upper pattern and may produce
some showers over our eastern counties Monday where moisture will be
deepest. Tuesday a frontal system will move through North and West
Texas and this will bring the next chance for widespread rain.
Showers will develop ahead of the front Tuesday night and continue
during the day Wednesday as the front moves through our CWA. There
may also be isolated thunderstorms Tuesday night in the warm sector
of the system. Isolated showers will linger Wednesday night. The
upper trough axis will move across Texas Thursday and the flow will
become northwesterly by Thursday night. Drier air will move in for
the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              38  67  45  74  53 /   0   0   0   0   0
Austin Bergstrom Intl Airport  36  69  41  74  51 /   0   0   0   0   0
New Braunfels Muni Airport     38  70  42  74  51 /   0   0   0   0   0
Burnet Muni Airport            35  66  41  73  50 /   0   0   0   0   0
Del Rio Intl Airport           38  72  42  75  50 /  10   0   0   0   0
Georgetown Muni Airport        36  66  42  74  51 /   0   0   0   0   0
Hondo Muni Airport             37  72  41  75  49 /   0   0   0   0   0
San Marcos Muni Airport        36  70  42  74  50 /   0   0   0   0   0
La Grange - Fayette Regional   36  67  42  74  55 /   0   0   0   0  -
San Antonio Intl Airport       40  70  45  74  53 /   0   0   0   0   0
Stinson Muni Airport           40  71  44  74  53 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...BMW
Hazardous weather outlook, Jan 31, 3:19 AM CST, 20 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
319 AM CST Fri Jan 31 2020

TXZ171>173-183>194-202>209-217>225-228-010930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
319 AM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Atascosa

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Atascosa forecast zone
Reported by
Drought Monitor
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Caldwell

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Drought Monitor
Coordinates
29.837, -97.620 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, De Witt

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
De Witt forecast zone
Reported by
Drought Monitor
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Dimmit

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Dimmit forecast zone
Reported by
Drought Monitor
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Frio

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Frio forecast zone
Reported by
Drought Monitor
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Gonzales

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Gonzales forecast zone
Reported by
Drought Monitor
Coordinates
29.457, -97.492 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Guadalupe

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Guadalupe forecast zone
Reported by
Drought Monitor
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Karnes

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Karnes forecast zone
Reported by
Drought Monitor
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Kinney

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Kinney forecast zone
Reported by
Drought Monitor
Coordinates
29.350, -100.418 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Lavaca

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Lavaca forecast zone
Reported by
Drought Monitor
Coordinates
29.384, -96.930 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Maverick

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Maverick forecast zone
Reported by
Drought Monitor
Coordinates
28.743, -100.314 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Uvalde

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Uvalde forecast zone
Reported by
Drought Monitor
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Val Verde

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Val Verde forecast zone
Reported by
Drought Monitor
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Wilson

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Drought Monitor
Coordinates
29.174, -98.087 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

Drought, Zavala

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Zavala forecast zone
Reported by
Drought Monitor
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

The southern half of South Central Texas had well below normal precipitation during February. Much of this region saw less than 25% of normal. The lack of precipitation had the drought deteriorate to Extreme (D3) drought in Atascosa, Dimmit, Frio, Gonzales, Karnes, and Lavaca Counties. Maverick and Zavala Counties remained in D3 and Caldwell, De Witt, Guadalupe, Kinney, Uvalde, Val Verde, and Wilson stayed in Severe (D2) drought. Larger public water systems in Karnes and Uvalde Counties were in Stage 1 water restrictions and in Val Verde and Zavala there were voluntary restrictions. Lake Amistad was 31.2 feet below Conservation Pool elevation. Of the counties in D2 or worse drought Atascosa, Dimmit, Frio, Karnes, Kinney, Maverick, Uvalde, Val Verde, and Zavala had burn bans in effect. The Texas Crop and Weather Report from Texas A&M Agrilife stated that livestock were in fair condition and producers continued with supplemental feeding.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 876276, 876277, 876278, 876279, 876280, 876281, 876282, 876283, 876284, 876285, 876286, 876287, 876288, 876289, 876290.